MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG SHUNTASSISTANT 2.0 25; HYDROCEPHALUS MANAGEMENT,

CHRISTOPH MIETHKE GMBH & CO KG SHUNTASSISTANT 2.0 25; HYDROCEPHALUS MANAGEMENT,
Model Number FX103T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 04/26/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information/ investigation result will be submitted in a supplemental report.
 
Event or Problem Description
It was reported that a shuntassistant 2.0 (#fx103t) was implanted during a procedure performed on (b)(6) 2021.According to the complainant, the valve was believed to be operated in underdrainage.The patient underwent a revision procedure.The complainant device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: (b)(6) height: 60 cm weight: (b)(6) gender: female.
 
Additional Manufacturer Narrative
Same event: mdr#3004721439-2021-00148.Investigation: visual inspection: no significant deformations or damage of the shuntassistant were detected during the visual inspection.The returned valves were connected with a bactiseal catheter.Permeability test: a permeability test has shown that the valve is permeable.Computer controlled test: to investigate the claim of under-drainage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The results show that the valve is not operating within the acceptable tolerance in the vertical position.Results: first, we performed a visual inspection of the shuntassistant.No significant deformations or damage of the valve were detected during the visual inspection.Next, we tested the permeability and opening pressure of the valve.The opening pressure of the valve was out of tolerance, but all other specifications were met.The measured values show a slightly accelerated outflow.Finally, we have dismantled the valve.Inside the valve we have found a build-up of substances (likely protein).In advance, we would like to point out that the permeability test has already been done after the revision on clinic part.Based on our test results, we can detect accelerated outflow at the shuntassistant at the time of our investigation.We suspect that the deposits found inside the valve have led to the functional impairment.As described in scientific literature, the problem encountered is one of the known, inevitable risks of hc-therapy by shunt implants.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.

Brand Name
SHUNTASSISTANT 2.0 25
Common Device Name
HYDROCEPHALUS MANAGEMENT,
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key11878552
Report Number3004721439-2021-00149
Device Sequence Number19643795
Product Code JXG
UDI-Device Identifier04041906501594
UDI-Public4041906501594
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K190174
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/03/2025
Device Model NumberFX103T
Device Catalogue NumberFX103T
Device Lot Number20050336
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2021
Supplement Date Received by Manufacturer07/02/2021
Initial Report FDA Received Date05/25/2021
Supplement Report FDA Received Date07/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age4 MO
Patient Weight5